Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

Inductive McKay condition for finite simple groups of type $ \mathsf{C}$


Authors: Marc Cabanes and Britta Späth
Journal: Represent. Theory 21 (2017), 61-81
MSC (2010): Primary 20C15, 20C33; Secondary 20G40
DOI: https://doi.org/10.1090/ert/497
Published electronically: June 14, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We verify the inductive McKay condition for simple groups of Lie type $ \mathsf {C}$, namely finite projective symplectic groups. This contributes to the program of a complete proof of the McKay conjecture for all finite groups via the reduction theorem of Isaacs-Malle-Navarro and the classification of finite simple groups. In an important step we use a new counting argument to determine the stabilizers of irreducible characters of a finite symplectic group in its outer automorphism group. This is completed by analogous results on characters of normalizers of Sylow $ d$-tori in those groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 20C15, 20C33, 20G40

Retrieve articles in all journals with MSC (2010): 20C15, 20C33, 20G40


Additional Information

Marc Cabanes
Affiliation: CNRS, IMJ-PRG, Boite 7012, 75205 Paris Cedex 13, France
Email: marc.cabanes@imj-prg.fr

Britta Späth
Affiliation: Bergische Universität Wuppertal, Gaußstr. 20, 42119 Wuppertal, Germany
Email: bspaeth@uni-wuppertal.de

DOI: https://doi.org/10.1090/ert/497
Keywords: McKay's conjecture, symplectic groups, action of automorphisms on characters, extended Weyl groups
Received by editor(s): September 16, 2016
Received by editor(s) in revised form: March 29, 2017
Published electronically: June 14, 2017
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society